Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: ADDERAL XR BREAK - MED HOLIDAY


 mm66 - Mon Jun 15, 2009 1:03 pm

I am currently prescribed (2) 30 mg ADDERALL XR pills / day. I have been taking them fairly steady for about 10 - 11 months. The drug works great for me and really helps me be the person I need to be. It really unlocked my creativity and intelligence at work and has vastly improved my life. Recently, the drug has been losing its effectiveness. I will have an opportunity in the month of July to take some time off of the drug. I have a full week without work, but I could try to not take it during some work days as well. My questions is, typically (and I know it varies with people) how long does it take for a drug holiday to affect tolerance? I just want to make sure 1-3 weeks will help and that I am not wasting my time. I doubt I would be able to take any longer than that off with out it affecting my work performance. Any help is appreciated.
 Kathleen Plamondon - Thu Oct 08, 2009 9:59 pm

Hello,
Adderall will stay in your system for about 12-14 hours. It is safe to take drug holidays but the risk is worsening ADHD symptoms.
Some people take Adderall only during the weekdays and skip the weekend to reduce tolerance.

If after taking a drug holiday (whether on weekends or over a 1-3 week's time), you are still tolerant to Adderall, then discussing with your physician a change to Concerta or Strattera may be appropriate.

Take care.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us